Log In Sign Up

Allergy to progesterone?


Forum: Trying to Conceive with Medical Assistance

Notices

Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to boards@justmommies.com.

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Reply Post New Topic
  Subscribe To Trying to Conceive with Medical Assistance LinkBack Topic Tools Search this Topic Display Modes
  #1  
June 12th, 2007, 11:50 AM
TheyGrowLikeWeeds's Avatar Platinum Supermommy
Join Date: Jan 2007
Location: NC
Posts: 5,479
Send a message via AIM to TheyGrowLikeWeeds
Has anyone ever gotten asthma from taking progesterone shots? I am trying really hard to remember when my asthma started but my hubby thinks it was around when I started the p-shots. I am pretty sure the hayfever type allergy started before that. It's very possible that I am just reacting to regular allergies, but I was wondering if the progesterone could be causing the asthma.

I was generally not too worried about the asthma because I was still able to breathe in with some straining but I'd get a big breath in. Once I left my house, I'd be ok and I could breathe again. Yesterday and today, my lungs have been really hurting me when I take a deep breath in. Yesterday it was constant, but today is intermittent. I also get very itchy on my injection sites. I hope I'm not getting some anaphylaxis or anything.

The triage nurse at my doctor's was concerned because if I'm not getting enough air, then neither is the baby. I don't want my allergies to be a major cause for complications
__________________
Eliza - Wife to husband, Jason. Mother to twin boys, Cameron and Kiefer (6-24-08)

I love my Peanut M&Ms Cameron & Kiefer!!Eliza's Blog
Reply With Quote
  #2  
June 12th, 2007, 12:02 PM
KittyMom's Avatar Mega Super Mommy
Join Date: Sep 2006
Location: Canada, eh?
Posts: 2,429
Send a message via MSN to KittyMom Send a message via Yahoo to KittyMom
Seems to me its not the progesterone but the type of oil used that causes allergies. You may need to just get the base oil changed.

HTHs!
__________________
Stina, to<div align="center">

<span style="font-family:Comic Sans MS">My Blog | My Chart</span>
I Love you forever, I Like you for always, As long as I'm living, my Daddy you will be
11/20/1939 - 05/31-2007</span>
[/b]</div>
Reply With Quote
  #3  
June 12th, 2007, 08:54 PM
TheyGrowLikeWeeds's Avatar Platinum Supermommy
Join Date: Jan 2007
Location: NC
Posts: 5,479
Send a message via AIM to TheyGrowLikeWeeds
Well the asthma has gotten worse, but the Benadryl seemed to have helped a bit. Now my body feels weak. It felt that way before the Benadryl though.

I'm now very sure it's just allergies. It's just really bad timing. If I don't get this under control, this baby isn't going to get enough air. The doctors want to prescribe Preventil (Albuterol) because that's safe for pregnancy, but the last time I took that in high school for whatever reason, I ended up dry heaving all over NYC streets. Those garbage cans got plenty of action from me! So, I don't know if I should try it again.

I was prescribed that med today, but I was too afraid to get it. Oh man, I guess I should go to bed. I'm exhausted. I just took my nightly dose of progesterone adn I'm sitting here hoping I don't have any reactions.
__________________
Eliza - Wife to husband, Jason. Mother to twin boys, Cameron and Kiefer (6-24-08)

I love my Peanut M&Ms Cameron & Kiefer!!Eliza's Blog
Reply With Quote
  #4  
June 12th, 2007, 09:02 PM
kticesk8s's Avatar Mega Super Mommy
Join Date: Mar 2007
Location: San Diego, CA
Posts: 1,683
What about the inhaler made you throw up? Was it the taste of the medicine, or the feeling of breathing it? If it is the taste, this can be remedied. You can ask your doc to prescribe an "AeroChamber" -- this prevents the medication from landing on your tongue, and you can pick it up at your pharmacy - normally it is used for steroid inhalents, to prevent oral infections, but it can really be used for any inhaler.
__________________
Family Pic (kiddos are 16 months)

  • Me: 32.:. DH: 30...TTC w/ Male Factor.... BFP! Was triplets! NOW IT'S TWINS!!! 1 BOY, 1 GIRL
  • IVF #1: June '07 BFN
  • IVF #2: Oct '08 BFN
  • DIUI #1: Nov '08 BFP!!! Beta 593 @ 14/15 dpiui!! Beta 1897 @ 16/17 dpiui!!!!!! OMG!
Reply With Quote
  #5  
June 13th, 2007, 07:26 AM
TheyGrowLikeWeeds's Avatar Platinum Supermommy
Join Date: Jan 2007
Location: NC
Posts: 5,479
Send a message via AIM to TheyGrowLikeWeeds
Neither. I didn't care about the taste and other inhalers don't cause any problems. There's a very small amount of people that get nausea from that medicine. I mean very small. I just ended up as one of those people

The actual nausea and dry heaving wouldn't even start until 15-30 minutes after I took the Preventil but it was every time I took it. When I eventually stopped taking the inhaler, the dry heaving would stop too.

I took an inhaler for a while for allergy induced asthma. Before that, I was just trying to get over some other issues that involved asthma including a bad bronchitis. People usually become prone to asthma attacks after getting bronchitis especially during exercise like I do occasionally. So, inhalers are not a problem for me...just Preventil.

It's been such a long time since I took that medicine. My mother thinks I should just try it again. If it's the only inhaler that's safe with pregnancy, I may not have a choice. I have my doctor's appointment today with my Primary Care Physician. I'll see what she says. If I end up dry heaving or vomiting with that inhaler again, then I'll have to decide if I can put up with it.
__________________
Eliza - Wife to husband, Jason. Mother to twin boys, Cameron and Kiefer (6-24-08)

I love my Peanut M&Ms Cameron & Kiefer!!Eliza's Blog
Reply With Quote
  #6  
June 13th, 2007, 07:54 AM
Aidan's Mommy
Join Date: Apr 2006
Location: Middle of nowhere, ON, Canada
Posts: 18,187
Send a message via MSN to TheMommyProject
Ugh, this is a tough one! I'm afraid you're in the situation of choosing the lesser of two evils. The inhaler makes you nauseous, but I'm thinking that's still better then not being able to breath. And like you said, it's been awhile since you've taken it, so perhaps you won't have as much of an issue with it this time around.

Good luck! I hope the allergies calm down a bit for you soon.
__________________


Reply With Quote
  #7  
June 13th, 2007, 08:19 PM
TheyGrowLikeWeeds's Avatar Platinum Supermommy
Join Date: Jan 2007
Location: NC
Posts: 5,479
Send a message via AIM to TheyGrowLikeWeeds
I saw one of the doctors in my PCP office. I never met her before, but she was very nice! She thought it's possible that since Preventil is a generic form of the inhaler she wanted to prescribe me, sometimes generics can cause side effects. She said there are other albuterol based inhalers out there that may still work so she prescribed Ventifin (somethign like that) and told me to see how that works out.

I haven't needed to use it yet, but at least I have it in case I do.

Last night was SOOO hard for me. My asthma got REALLY bad. I could barely breathe without my lungs hurting me. I also started to get the chills. Bad enough that even with the house set to 75 degrees and me under about 4 layers of blankets + a sheet, I was freezing as if I was standing outside naked in 20 degree weather. Eventually that calmed down and I ended up with a brief fever of 101.1. That ended quickly after I took Tylenol...well it went to 99.7 then back up to 100.1. I also took Benadryl for the asthma. That helped a little bit, but not a lot. I woke up this morning with normal temperatures and very little pain from my lungs. I still went to the doctors. She didn't know why my fever went up like that but since it was very brief, she didn't seem too worried. I also was flushed during my class. I asked my teacher to take my temperature and she said it was 99.1. She also informed me that the progesterone can cause flushness and a slight temp raise, but 99.1 is normal.
__________________
Eliza - Wife to husband, Jason. Mother to twin boys, Cameron and Kiefer (6-24-08)

I love my Peanut M&Ms Cameron & Kiefer!!Eliza's Blog
Reply With Quote
Reply

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 03:09 AM.



Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0